A Mother's Concern
My son is 28 and has recently started taking Lexapro for anxiety along with trazodone for help with sleep issues. He is on a leave of absense from work (he's an attorney) due to the stress. His anxiety became an issue over the last 4-5 months with the major issue being his inablilty to sleep, either fall or stay asleep. He was so concerned about this since it was impacting his work. I finally got him to see a therapist who then refered him to a psychiatrist. First psychiatrist didn't believe in medicine right away and was trying to do relaxation techniques; this didn't work so he went to another and she put him on the meds. He issue now is that he feels the Lexapro is causing him insomnia (is a side effect) and the trazodone is something he doesn't want to take much longer. He was complaining of extreme exhaustion and fogginess during the day so is doctor told him to take Lexapro at night but he was afraid it would keep him awake. So now he is taking them both at night and after about 4 weeks no real improvement in anxiety/depression, just seems really anxious to get back to 'normal'.
Questions: How long before medication kicks in and do SSRIs typically cause insomnia, is this initially or will it go away.
Thanks for any input...it would be greatly appreciated.